Alert archive / Oklahoma / Special Weather Statements in 2021
Special Weather Statement, NWS Tulsa, OK
NWS Tulsa, OK issued this special weather statement at Apr 14, 2021, 2:51 AM CDT for LeFlore County, Oklahoma. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 14, 2021, 2:51 AM CDT (07:51 UTC)
- Expired
- Apr 14, 2021, 3:30 AM CDT
- In force
- 39 min
- Issued by
- NWS Tulsa, OK
County LeFlore County, OK
The radar
The Western Arkansas radar (KSRX), 81 km from the middle of the area, began a volume at 07:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 7.9 hours before the alert went out and 250 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1508 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 1286 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- -34 m²/s²
- 0-3 km storm-relative helicity
- 24 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 1.8
The text
As transmitted.
145 WWUS84 KTSA 140751 SPSTSA Special Weather Statement National Weather Service Tulsa OK 251 AM CDT Wed Apr 14 2021 OKZ076-140830- Le Flore OK- 251 AM CDT Wed Apr 14 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LE FLORE COUNTY UNTIL 330 AM CDT... At 251 AM CDT, a strong thunderstorm was located over Octavia, moving northeast at 40 mph. Penny size hail and winds in excess of 40 mph will be possible with this storm. Locations in or near the path include... Octavia... Big Cedar... LAT...LON 3451 9487 3488 9445 3459 9446 3451 9461 TIME...MOT...LOC 0751Z 228DEG 39KT 3452 9473 $$
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Apr 14, 12:27 AM CDT, 2 hours 24 minutes earlier.
Area forecast discussion, Apr 14, 12:27 AM CDT, 2 hours 24 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 1227 AM CDT Wed Apr 14 2021 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. Widespread rain with embedded thunderstorms will influence terminals through much of the early morning hours. A gradual shift east and southward is expected later tonight before rains ends from west to east by mid Wed morning. Flight conditions remain low VFR within much of the precip w/ periodic MVFR levels. Fcst will retain this trend as confidence remains low with guidance suggesting lower ceilings developing later tonight. Expect VFR ceilings to continue Wed afternoon into evening w/ scattered light showers again possible during the latter portion of the fcst period. && .PREV DISCUSSION... /Issued 936 PM CDT Tue Apr 13 2021/ ..UPDATE... DISCUSSION... At mid evening...widespread rain showers along with scattered thunderstorms were ongoing from the Texas Panhandle through Northeast Oklahoma...moving northeast within the mid/upper level mean layer flow. This activity was continuing to develop along a mid level frontogenetic forcing axis within an expanding area of mid level warm advection. Marginal instability remained elevated which was allowing for reports of pea size hail within the areas of convection. Across Southeast Oklahoma and Northwest Arkansas...mostly cloudy with temps in the upper 50s and 60s were still common. Overnight tonight...the mid level forcing axis should shift eastward into Northwest Arkansas before sliding southeast late tonight and early Wednesday morning. In response...rain showers with isolated to scattered thunder will remain possible over Northeast Oklahoma...while expanding in coverage across Northwest Arkansas and also Southeast Oklahoma late this evening/overnight tonight. Elevated instability overnight looks to remain meager at best and severe weather is not anticipated tonight. Have adjusted pop/wx grids based on latest trends and the mentioned above for the overnight hours. Also...have shifted overnight QPF slightly northward as well with the ongoing/expected precip. Temps overnight look to fall into the lower 50s with the rainfall and then should slowly fall through tonight into the mid 40s to near 50 deg across Northeast Oklahoma and far Northwest Arkansas. South of Interstate 40...slightly higher dewpoints combined with the cloud cover should hold temps in the low to mid 50s from north to south. Thus...for the evening update...have added minor adjustments to lows tonight and hourly temp trends based on latest thinking and observations. The rest of the forecast seems to be handling well at this time. && .PRELIMINARY POINT TEMPS/POPS... TUL 44 63 47 57 / 20 10 60 70 FSM 46 68 49 59 / 20 0 50 80 MLC 48 67 50 58 / 30 10 60 80 BVO 40 62 45 54 / 10 10 60 70 FYV 40 65 43 57 / 20 0 50 80 BYV 41 63 44 56 / 10 0 40 70 MKO 45 65 48 56 / 20 10 60 80 MIO 40 62 44 55 / 10 0 50 80 F10 46 65 49 58 / 20 10 60 70 HHW 51 68 51 58 / 30 10 60 90 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && AVIATION.....07
Hazardous weather outlook, Apr 13, 9:44 PM CDT, 5 hours 7 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 944 PM CDT Tue Apr 13 2021 ARZ001-002-010-011-019-020-029-OKZ049-053>076-141015- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 944 PM CDT Tue Apr 13 2021 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Tonight. HEAVY RAIN. RISK...Limited. AREA...Along and South of Interstate 44 and also Northwest Arkansas. ONSET...Ongoing. THUNDERSTORMS WITH DANGEROUS LIGHTNING. RISK...Elevated. AREA...Majority of Eastern Oklahoma and also Northwest Arkansas. ONSET...Ongoing. DISCUSSION... Rain showers with isolated to scattered thunderstorms will continue to spread across eastern Oklahoma and northwest Arkansas overnight tonight. Severe weather is not anticipated. Locally heavy rainfall with amounts greater than a half inch will however remain possible across much of the region through tonight. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Spotter Activation Not Expected. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. WEDNESDAY...Thunderstorm Potential. THURSDAY...No Hazards. FRIDAY...Thunderstorm Potential. SATURDAY THROUGH MONDAY...No Hazards. EXTENDED DISCUSSION... Showers and isolated storms will linger into Wednesday morning across southeast Oklahoma and northwest Arkansas. Severe weather is not expected with these storms. Showers will again be possible across much of the region Wednesday night as a weak disturbance moves through the region. Isolated thunder may be possible near the Red River late Wednesday night. Additional rain chances are forecast Thursday night through Friday night as a more defined upper level system and cold front approach and move through the region. A few thunderstorms will be possible Friday into Friday evening mainly across eastern Oklahoma. Rain showers look to taper off from west to east during the overnight hours Friday night. Much colder than normal temperatures are expected Sunday and Monday mornings with Monday being the colder of the two. There is a non zero chance that a frost or light freeze could occur across parts of northeast Oklahoma and far northwest Arkansas. If you have sensitive vegetation continue to monitor the latest forecasts and be prepared to protect those plants from the cold. weather.gov/tulsa contains additional information.
In the hours before
Special weather statement, Apr 14, 1:40 AM CDT, 1 hour 11 minutes before
Special Weather Statement
National Weather Service Tulsa OK
140 AM CDT Wed Apr 14 2021
OKZ053-140715-
Choctaw OK-
140 AM CDT Wed Apr 14 2021
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN CHOCTAW COUNTY UNTIL 215
AM CDT...
At 140 AM CDT, a strong thunderstorm was located 7 miles southeast of
Goodland, moving northeast at 35 mph.
Penny size hail will be possible with this storm.
Locations in or near the path include...
Fort Towson... Sawyer...
Hugo Lake State Park... Raymond Gary State Park...
Grant... Ord...
Fallon... Huskey...
Swink... Frogville...
LAT...LON 3387 9546 3389 9546 3387 9550 3389 9551
3388 9554 3393 9556 3393 9560 3392 9563
3416 9520 3416 9516 3394 9516 3396 9523
3394 9525 3389 9526 3391 9527 3387 9529
3389 9533 3387 9534
TIME...MOT...LOC 0640Z 236DEG 30KT 3389 9550Special weather statement, Apr 14, 2:51 AM CDT, 0 minutes before
Special Weather Statement National Weather Service Tulsa OK 251 AM CDT Wed Apr 14 2021 OKZ076-140830- Le Flore OK- 251 AM CDT Wed Apr 14 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LE FLORE COUNTY UNTIL 330 AM CDT... At 251 AM CDT, a strong thunderstorm was located over Octavia, moving northeast at 40 mph. Penny size hail and winds in excess of 40 mph will be possible with this storm. Locations in or near the path include... Octavia... Big Cedar... LAT...LON 3451 9487 3488 9445 3459 9446 3451 9461 TIME...MOT...LOC 0751Z 228DEG 39KT 3452 9473
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 14, 1:40 AM CDT | Special Weather Statement | TSA | Choctaw | 35 min |
Nearby
Special Weather Statements in Oklahoma, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.